MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 7, 2019 that a flexiva 1000 laser fiber used in a bladder stone procedure in the bladder performed on (b)(6) 2019.Reportedly, the laser unit used was a lumenis 100w console with high hertz settings.According to the complainant, during preparation, it was noted that the tip of the laser fiber was missing upon opening the package.There was no serious injury nor adverse patient effects reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of fiber tip detached.Block h10: investigation results one flexiva 1000 laser fiber was returned in one piece.The pieced measured approximately 274.3 cm from the top of the connector to the tip.The fiber tip was detached back to the jacketing with no exposed glass remaining.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the tip was not returned.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8966639
Report Number3005099803-2019-04443
Device Sequence Number2041821
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000007889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1